Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 28, 2017, 6:01 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2017, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 28, 2017, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:04 PM EDT | TSTM WND GST 43 | Saint Lucie Airport, FL | MEASURED WIND GUST OF 43 MPH/37 KT FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WWUS82 KMLB 282201
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT FRI JUL 28 2017
FLZ047-054-058-059-282300-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-
Indian River FL-
601 PM EDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 700 PM EDT...
At 558 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northeast at 35 mph. Additional strong storms will
affect southeasteastern Brevard, eastern Indian River, northern
Saint Lucie and Okeechobee counties.
Small hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach and Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2722 8098 2726 8100 2730 8100 2730 8103
2733 8105 2736 8103 2738 8107 2738 8111
2749 8115 2764 8087 2812 8055 2765 8031
2739 8021
TIME...MOT...LOC 2158Z 240DEG 30KT 2760 8077
$$
VolkmerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:47 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 3:47 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 347 PM EDT Fri Jul 28 2017 .DISCUSSION... Tonight...Iso/Sct storms developing in the heat of the afternoon will translate quickly toward the Atlc coast through nightfall. Collision with a nearly stationary E coast breeze boundary wl allow for a few stronger storms to develop through nightfall. Sct coverage of pcpn this evening will diminish over land by around 10 pm with some lingering marine showers/storms into the overnight hours, primarily over the Gulf Stream. Saturday...An east coast US Mid-upper trough will dig Swd over the southeast states. This will cause the axis of the local Atlantic surface ridge to be suppressed well south of the area. Southwest flow will prevent the east coast sea breeze from moving inland resulting in mid 90s over most of the area away from the beaches. With warming aloft and lack of sfc boundary development a low PoP only near 20 pct will be maintained. From prev disc... Sunday-Friday...The trough aloft along the eastern seaboard is still shown digging far enough south to shove a frontal boundary to near the Florida/Georgia border on Sunday. The 00z GFS even showed a weak wind shift reaching our far northern sections late Sun and into Mon. Pre-frontal moisture band will start to affect the area on Sunday and raise PoPs sharply. The models show that even after the main trough lifts out early next week, a piece of it will persist over the southeast states and keep a deep/moist southwest flow over the area through at least mid week. The increased rain chances and cloudiness will take a bite out of the sizable max temps of late, with MOS showing highs in the upper 80s to around 90 degrees by Mon and continuing through the rest of the period. Weakening and retrograding of the trough aloft is indicated late in the week, which should allow the Atlantic ridge to build back north with a decrease in deep moisture. Plan to keep rain chances around 60% through mid week then taper back to 40-50% after that. && .AVIATION... Greater rain chances will exist toward Brevard County and the Treasure Coast with boundary interactions that occur with the stalled east coast sea breeze. Tempo MVFR conditions will occur with any showers and storms which develop through evening. Primarily VFR conds areawide into 29/16Z with brief MVFR conds in rainfall locations through 29/02Z mnly along the E cst sites. && .MARINE... Tonight and Saturday...Favorable boating conds through Sat as Offshore gradient flow will produce wind waves of 1 to 2 ft near the coast and 2-3 ft offshore tonight and into Sat. Winds and seas locally higher near offshore moving storms. Next week...A weak frontal trough wl provide a pattern chg as it moves into N to Cntrl FL waters early next week. This should keep the pressure gradient light there while southwest winds around 10 knots hold on in the south. Seas 2 feet at the coast and up to 3-4 feet well offshore. High moisture over the area will provide scattered-numerous showers and storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 94 76 87 / 20 20 30 70 MCO 76 94 77 89 / 20 20 20 60 MLB 76 95 77 91 / 30 20 20 60 VRB 75 95 76 93 / 30 20 20 50 LEE 77 92 78 87 / 10 20 30 60 SFB 78 94 77 88 / 20 20 30 70 ORL 78 94 78 89 / 20 20 20 60 FPR 74 95 76 94 / 30 20 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP
Hazardous weather outlook, Jul 28, 9:00 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Fri Jul 28 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290500- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 900 AM EDT Fri Jul 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered showers and storms will develop across the area into the afternoon. Greatest coverage of this activity is expected toward Brevard County and the Treasure Coast into mid to late afternoon, where sea and lake breeze boundary collisions are favored. A few stronger storms will be possible, producing frequent lightning strikes, strong wind gusts up to 40 to 50 mph and locally heavy rainfall of 1 to 2 inches. Storm motion will be toward the east around 10 to 15 mph. .EXCESSIVE HEAT IMPACT... Hot temperatures with highs in the mid 90s and high humidity today will again create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms will develop this afternoon, moving eastward around 10 to 15 knots across inland lakes and offshore, especially from the Cape southward from mid to late afternoon. Any storms that develop will have the potential to produce wind gusts in excess of 34 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Drier air and lack of an east coast sea breeze will keep thunderstorm coverage below normal Saturday. Increasing moisture ahead of an approaching frontal trough will then lead to scattered to numerous afternoon showers and storms Sunday afternoon into early next week. The main threats from storms will be frequent lightning, gusty winds, and torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich/Johnson
In the hours before
Special weather statement, Jul 28, 4:08 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
408 PM EDT FRI JUL 28 2017
FLZ045-046-053-282115-
Osceola FL-Orange FL-Seminole FL-
408 PM EDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE...
SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 515 PM
EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doctor Phillips, or near Windermere, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Oviedo.
LAT...LON 2853 8165 2867 8121 2834 8110 2826 8162
2826 8166
TIME...MOT...LOC 2008Z 265DEG 9KT 2845 8150
CombsSpecial weather statement, Jul 28, 5:08 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
508 PM EDT FRI JUL 28 2017
FLZ053-054-058-059-282200-
St. Lucie FL-Okeechobee FL-Osceola FL-Indian River FL-
508 PM EDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 600 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Basinger, moving north at 10 mph. Additional strong
thunderstorms extend eastward through north central St. Lucie
county. Additional thunderstorm development is expected as several
boundaries come together.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fort Pierce, Vero Beach, Fellsmere, Indian River Shores and Vero
Beach South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2736 8022 2726 8100 2730 8100 2730 8103
2733 8105 2735 8103 2737 8106 2773 8115
2774 8039
TIME...MOT...LOC 2106Z 183DEG 10KT 2740 8088
CombsSpecial weather statement, Jul 28, 5:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
517 PM EDT FRI JUL 28 2017
FLZ045-047-053-147-282215-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
517 PM EDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 615 PM
EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Titusville, Rockledge, Cocoa and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2822 8067 2822 8129 2851 8123 2862 8077
2857 8076 2856 8076
TIME...MOT...LOC 2117Z 253DEG 15KT 2840 8111
CombsSpecial weather statement, Jul 28, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT FRI JUL 28 2017
FLZ047-054-058-059-282300-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-
Indian River FL-
601 PM EDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 700 PM EDT...
At 558 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northeast at 35 mph. Additional strong storms will
affect southeasteastern Brevard, eastern Indian River, northern
Saint Lucie and Okeechobee counties.
Small hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach and Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2722 8098 2726 8100 2730 8100 2730 8103
2733 8105 2736 8103 2738 8107 2738 8111
2749 8115 2764 8087 2812 8055 2765 8031
2739 8021
TIME...MOT...LOC 2158Z 240DEG 30KT 2760 8077
VolkmerThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:08 PM EDT | Special Weather Statement | MLB | Orange | 67 min |
| Jul 28, 4:52 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jul 28, 5:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 28, 5:08 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Jul 28, 5:17 PM EDT | Special Weather Statement | MLB | Brevard | 58 min |
| Jul 28, 5:31 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 29 min |
| Jul 28, 6:13 PM EDT | Special Marine Warning | MLB | 62 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.